Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 6, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Mar 23, 2012, 5:17 PM CDT for Iroquois County, Illinois; Benton County, Newton County, Indiana. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2012, 5:17 PM CDT (22:17 UTC)
- Expired
- Mar 23, 2012, 6:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iroquois County, IL, Benton County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 122 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 5:30 PM CDT | TSTM WND GST 55 | 8 W Fowler, IN | |
| Mar 23, 5:52 PM CDT | HAIL 0.75 | Raub, IN | DIME SIZE HAIL IN RAUB. |
| Mar 23, 5:56 PM CDT | HAIL 0.25 | 1 Sw Beaver City, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 3:39 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
929
WUUS53 KLOT 232217
SVRLOT
ILC075-INC007-111-232315-
/O.NEW.KLOT.SV.W.0006.120323T2217Z-120323T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
517 PM CDT FRI MAR 23 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
WESTERN BENTON COUNTY IN NORTHWEST INDIANA...
SOUTHWESTERN NEWTON COUNTY IN NORTHWEST INDIANA...
* UNTIL 615 PM CDT/715 PM EDT/
* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STOCKLAND...AND MOVING NORTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
FREELAND PARK...STOCKLAND...RAUB...KENTLAND...WATSEKA...MILFORD...
SHELDON...WOODLAND...IROQUOIS AND DONOVAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4049 8753 4049 8754 4048 8773 4049 8774
4090 8780 4093 8742 4047 8743 4047 8752
TIME...MOT...LOC 2217Z 176DEG 19KT 4059 8760
WIND...HAIL 60MPH 1.00IN
$$
ENDERLEN3 follow-up statements
605 WWUS53 KLOT 232234 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 534 PM CDT FRI MAR 23 2012 ILC075-INC007-111-232315- /O.CON.KLOT.SV.W.0006.000000T0000Z-120323T2315Z/ IROQUOIS IL-NEWTON IN-BENTON IN- 534 PM CDT FRI MAR 23 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN BENTON...SOUTHWESTERN NEWTON AND EAST CENTRAL IROQUOIS COUNTIES UNTIL 615 PM CDT/715 PM EDT/... AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STOCKLAND...MOVING NORTH AT 25 MPH. LOCATIONS IMPACTED INCLUDE... RAUB...KENTLAND...WATSEKA...SHELDON...WOODLAND...IROQUOIS AND DONOVAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4062 8776 4090 8780 4093 8742 4062 8743 TIME...MOT...LOC 2233Z 177DEG 21KT 4068 8759 WIND...HAIL 60MPH 1.00IN $$ ENDERLEN
303 WWUS53 KLOT 232253 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 553 PM CDT FRI MAR 23 2012 ILC075-INC007-111-232315- /O.CON.KLOT.SV.W.0006.000000T0000Z-120323T2315Z/ IROQUOIS IL-NEWTON IN-BENTON IN- 553 PM CDT FRI MAR 23 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN BENTON...SOUTHWESTERN NEWTON AND EAST CENTRAL IROQUOIS COUNTIES UNTIL 615 PM CDT/715 PM EDT/... AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RAUB...MOVING NORTH AT 20 MPH. LOCATIONS IMPACTED INCLUDE... WATSEKA...KENTLAND...SHELDON...IROQUOIS AND DONOVAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4062 8776 4090 8780 4093 8742 4062 8743 TIME...MOT...LOC 2252Z 182DEG 19KT 4075 8750 WIND...HAIL 60MPH 1.00IN $$ ENDERLEN
999 WWUS53 KLOT 232314 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 614 PM CDT FRI MAR 23 2012 ILC075-INC007-111-232324- /O.EXP.KLOT.SV.W.0006.000000T0000Z-120323T2315Z/ IROQUOIS IL-NEWTON IN-BENTON IN- 614 PM CDT FRI MAR 23 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BENTON... SOUTHWESTERN NEWTON AND EAST CENTRAL IROQUOIS COUNTIES WILL EXPIRE AT 615 PM CDT/715 PM EDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9PM CDT. LAT...LON 4062 8776 4090 8780 4093 8742 4062 8743 TIME...MOT...LOC 2314Z 182DEG 19KT 4087 8749 $$ ENDERLEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 5:16 PM CDT, 1 minute earlier.
Area forecast discussion, Mar 23, 5:16 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 516 PM CDT FRI MAR 23 2012 .DISCUSSION... 341 PM CDT SHORT TERM...TONIGHT THROUGH MONDAY NIGHT THE LARGE UPPER LEVEL LOW IS SLOWLY MAKING ITS WAY EAST ACROSS THE CENTRAL CONUS WHILE GRADUALLY WEAKENING. MODELS ARE IN GOOD AGREEMENT WITH THE POSITION OF THIS LOW BY SUNDAY MORNING OVER THE SOUTHEAST CONUS. FOR SUNDAY THIS WOULD PUT THE LOCAL AREA ON THE EASTERN EDGE OF A BROAD UPPER RIDGE BUILDING ACROSS THE PLAINS. WELL WEST AND NORTH OF THE LOW AN UPPER SHORTWAVE AND SURFACE LOW PRESSURE SYSTEM MOVE QUICKLY ACROSS ONTARIO INTO QUEBEC DURING THIS SAME TIME PERIOD...DRAGGING A WEAK SURFACE TROUGH ACROSS THE AREA. BY MONDAY MORNING BOTH OF THESE LOW PRESSURE SYSTEMS HAVE MOVED WELL EAST OF THE AREA LEAVING A BROAD SURFACE HIGH CENTERED WEST OF HUDSON BAY. COOL DRY NORTHEAST FLOW AROUND THE SOUTHERN PERIPHERY OF THE RIDGE WILL PUSH THE HIGHER DEWPOINT AIR AWAY INTO SOUTHERN ILLINOIS ON MONDAY. WHAT THIS ALL MEANS FOR THE NEXT THREE DAYS IS MILD BUT UNSETTLED WEATHER TONIGHT AND TOMORROW...A DAY OF TRANSITION ON SUNDAY...AND THEN COOLER AND DRY ON MONDAY. HIGH AND LOW TEMPERATURES WILL BE VERY CHALLENGING THIS WEEKEND AS POCKETS OF WARM AIR SPIN AROUND THE DEEPLY WRAPPED UP LOW. BASED ON WHAT WE ARE SEEING IN IOWA AND MISSOURI TODAY...SOME AREAS COULD GET STUCK IN THE 50S AND OTHERS COULD REACH THE 70S. AND COOLER IS OF COURSE A RELATIVE TERM FOR MONDAY GIVEN OUR RECENT TRENDS. FOR THE FIRST TIME IN ABOUT TWO WEEKS A PORTION OF THE AREA SHOULD SEE LOWS DROP INTO THE 30S SUNDAY AND MONDAY NIGHTS. FREEZING TEMPERATURES APPEAR TO STAY WELL TO OUR NORTH BOTH NIGHTS...BUT THIS IS A HELPFUL REMINDER THAT WE ARE STILL ABOUT A MONTH AWAY FROM THE DATE OF THE AVERAGE LAST SPRING FREEZE ACROSS OUR AREA. EXTENDED...TUESDAY THROUGH FRIDAY ON MONDAY AFTERNOON AND TUESDAY A LOW PRESSURE SYSTEM DEVELOPING IN THE LEE OF THE NORTHERN ROCKIES MOVES INTO THE HIGH PLAINS AHEAD OF AN UPPER LEVEL NEGATIVELY TILTED TROUGH. WINDS OVER THE LOCAL AREA VEER FROM NORTHEAST TO SOUTHEAST ON TUESDAY AHEAD OF A PLUME OF MOISTURE BEING PULLED OUT OF THE GULF TOWARD THE LOW PRESSURE CENTER. TEMPERATURES AND DEWPOINTS SHOULD CLIMB RAPIDLY DURING THE DAY TUESDAY AS A WARM FRONT CROSSES THE AREA EARLY IN THE DAY AND A COLD FRONT APPROACHES LATE. A DISCRETE PERIOD OF SHOWERS AND THUNDERSTORMS IS POSSIBLE WITH THE PASSAGE OF BOTH BOUNDARIES...BUT THUNDERSTORMS WOULD APPEAR MOST FAVORABLE DURING THE AFTERNOON AND EVENING TUESDAY. THE THREAT OF SEVERE IS ALWAYS WORTH CONTEMPLATING THIS TIME OF YEAR...BUT THE PRESENT TRACK OF THE LOW SUGGESTS THE BEST CHANCE OF SEVERE WOULD BE NORTHWEST OF THE AREA. NEXT THURSDAY AND FRIDAY LOOK TO BE A REPEAT OF MONDAY AND TUESDAY WITH A LARGE HIGH PRESSURE AREA CENTERED OVER ONTARIO THURSDAY...FOLLOWED BY THE APPROACH OF ANOTHER WARM FRONT ON FRIDAY. LENNING && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 22Z... * SHRA/TSRA POTENTIALLY OVER/NEAR THE TERMINALS BETWEEN 00Z AND 03Z...WHICH MAY BRING BRIEF IFR CONDITIONS. * MVFR VSBY AND SCUD POTENTIALLY RETURNING TO ORD BY EARLY EVENING WITH FLOW OFF LAKE MICHIGAN. * EAST TO NORTHEAST WINDS EXPECTED TO CONTINUE THROUGH LATE AFTERNOON. * DECENT POTENTIAL FOR DENSE FOG DEVELOPMENT OVERNIGHT THROUGH DAYBREAK SATURDAY. * IFR IMPROVING TO VFR SATURDAY MORNING AND POSSIBLY VFR SATURDAY AFTERNOON. MTF //DISCUSSION...UPDATED 20Z... BULK OF THE SHRA/TSRA ACTIVITY NOW SKIRTING ORD/MDW/DPA TO THE NORTHEAST AND SHOULD CONTINUE TO LIFT AWAY FROM THE TERMINALS...INCLUDING GYY...OVER THE NEXT HOUR OR SO. PREVAILING CIGS ARE QUICKLY IMPROVING TO VFR AND THIS TREND SHOULD REMAIN INTO THE EVENING AND TAF CIGS MAY BE TOO PESSIMISTIC. CONVECTION MOVING NORTHWARD ACROSS CENTRAL ILLINOIS WILL MAKE A RUN TOWARD THE TERMINALS THIS EVENING BUT IT IS NOT YET CLEAR AS TO HOW ORGANIZED OR WELL DEVELOPED THEY WILL BE AS THEY APPROACH...BUT WILL CONTINUE TO MONITOR. TS MAY NEED TO BE ADDED FOR THE EVENING. WINDS REMAIN VARIABLE WITH SHRA/TSRA STARTING TO IMPACT THE FLOW. EXPECT MAINLY AN EASTERLY DIRECTION WITH FLUCTUATIONS TO NORTHEAST AND SOUTHEAST. CONDS AT RFD HAVE BEEN MORE STEADY STATE WITH MOST SHRA/TSRA ACTIVITY TO THE NORTH AND VFR PREVAILING...BUT WINDS HAVE BEEN MORE VARIABLE BETWEEN SOUTH AND EAST. FROM 18Z... UPPER LOW CONTINUES TO SPIN OVER SOUTHERN MISSOURI RESULTING IN LOW CIGS/VSBY AND SHRA/TSRA. CONDITIONS HIGHLY VARIABLE ACROSS THE TERMINALS WITH THE WORST CONDITIONS ACROSS THE CHICAGO METRO AND NORTHWEST INDIANA. A BAND OF THUNDERSTORMS HAS DEVELOPED OVER THE LAST HOUR OR SO FROM ORD SOUTHWARD AND IS LIFTING NORTH. THE BULK OF THIS ACTIVITY WILL LIFT TO THE NORTH OF THE CHI AREA TERMINALS IN THE NEXT FEW HOURS WITH ADDITIONAL ACTIVITY POSSIBLE THROUGH LATE AFTERNOON BUT APPEARING TO BE MUCH LESS ORGANIZED. IFR/MVFR CIGS CONTINUE IN THIS SAME AREA AND IFR CIGS SHOULD IMPROVE TO LOW END MVFR OVER THE NEXT HOUR OR SO. MVFR CIGS WILL LIKELY PERSIST THROUGH THE AFTERNOON AT DPA/ORD/MDW/GYY WHILE VFR CONTINUES AT RFD. THERE MAY BE SOME IMPROVEMENT TO VFR LATE THIS AFTERNOON AND EARLY THIS EVENING BUT THIS IS NOT YET CLEAR. VARIABLE EAST TO NORTHEAST WINDS WILL CONTINUE AT ORD/MDW/DPA WITH GYY EXPECTED TO FLIP TO EAST OR NORTHEAST SOMETIME LATER THIS AFTERNOON BUT SHOWER ACTIVITY MAY KEEP THIS FROM OCCURRING. ANOTHER ROUND OF CONVECTION SHOULD MOVE NORTHWARD ACROSS CENTRAL ILLINOIS LATE THIS AFTERNOON. THE BIG QUESTION WILL BE HOW FAR NORTH THIS WILL BE ABLE TO MOVE. WILL LIMIT PRECIP/TS MENTION IN THE TAF FOR THIS EVENING BUT WILL NEED TO MONITOR CLOSELY. RIGHT NOW BEST TIME FRAME FOR THIS WOULD BE MID OR LATE EVENING. LOW LEVEL FLOW WILL BECOME LIGHT AND VARIABLE OVERNIGHT WHICH WILL COMBINE WITH MOIST/SATURATED GROUND TO SUPPORT GOOD POTENTIAL FOR FOG DEVELOPMENT. NOT CLEAR HOW LOW VSBY WILL GO BUT 1/2SM OR LESS IS PLAUSIBLE...ESPECIALLY AT DPA/RFD. LESS CONFIDENCE IN VSBY THIS OCCURRING AT ORD/MDW AND EVEN GYY BUT SOME FORM OF IFR VSBY APPEARS LIKELY. NORTH-NORTHEAST FLOW WILL BE IN PLACE SATURDAY AS THE UPPER LOW STARTS TO SHIFT EASTWARD AND IFR SHOULD IMPROVE TO MVFR SOMETIME LATER SATURDAY MORNING...WITH VFR POSSIBLE SOMETIME SATURDAY AFTERNOON. MDB //ORD AND MDW CONFIDENCE...UPDATED 22Z... * MEDIUM CONFIDENCE IN SHRA/TSRA REACHING AS FAR NORTH AS CLOSE TO MDW...LOW CONFIDENCE IN REACHING UP TO ORD. * HIGH CONFIDENCE IN PREVAILING CIGS AT VFR INTO EARLY EVENING OUTSIDE OF ANY RAIN. * MEDIUM CONFIDENCE IN GENERAL EAST TO NORTHEAST WIND DIRECTION WITH VARIABILITY BUT MEDIUM CONFIDENCE IN TIMING OF MORE EAST- SOUTHEAST DIRECTION THIS EVENING. * MEDIUM CONFIDENCE IN IFR FOG DEVELOPMENT TONIGHT THROUGH MID SATURDAY MORNING WITH LOW-MEDIUM CONFIDENCE IN HOW LOW VSBY WILL BE. * MEDIUM CONFIDENCE IN IFR IMPROVING TO VFR THROUGH SATURDAY BUT LOW CONFIDENCE ON TIMING. MTF //OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z... SATURDAY NIGHT...VFR. PSBL FG DEVELOPMENT. SUNDAY...VFR. MONDAY...VFR. TUESDAY...VFR. PSBL MVFR CIGS WITH CHC SHRA/ISO TS. WEDNESDAY...MVFR EARLY TRENDING VFR. CHC RA/TS EARLY. THURSDAY...VFR. BEACHLER && .MARINE... 321 PM CDT WHILE THERE MAY BE SOME PATCHY DENSE FOG NEAR THE WESTERN SHORE THROUGH TONIGHT...THE PRIMARY CONCERN IS A PERIOD OF UNSTABLE CONDITIONS LATE SUNDAY INTO EARLY MONDAY...WHICH WILL LEAD TO STRONGER NORTHERLY WINDS. THEN ON TUESDAY...STRONG SOUTHERLY FLOW WILL DEVELOP...BUT THE AIR MASS IS EXPECTED TO BECOME INCREASINGLY STABLE OVER THE LAKE. INITIALLY...BROAD LOW PRESSURE OVER THE OHIO VALLEY WILL SHIFT SLOWLY EAST ACROSS THE OHIO VALLEY THROUGH LATE SATURDAY...WITH WINDS TURNING NORTHERLY BUT REMAINING FAIRLY LIGHT AS THE AIR MASS OVER THE LAKE WILL STILL BE MILD...LEADING TO STABLE CONDITIONS. HOWEVER...ON SUNDAY...A COLD FRONT PASSAGE WILL LEAD TO A SHOT OF REINFORCING COLD AIR AS STRONG HIGH PRESSURE PRESSES DOWN FROM NORTHERN ONTARIO. THIS WILL BE THE FIRST PUSH OF COLD AIR OVER THE LAKE IN QUITE A WHILE...SO THE LAKE IS EXCEPTIONALLY MILD FOR LATE MARCH. THUS...AIR TEMPERATURES BELOW FREEZING ALOFT MOVING OVER THE MILD LAKE WILL ENABLE MIXING DOWN OF STRONGER WINDS AS THE STRONG HIGH PRESSURE BUILDING IN RESULTS IN A TIGHT NORTHERLY PRESSURE GRADIENT. THE COLD AIR WILL TAKE SOME TIME TO DEEPEN...SO THE TARGET PERIOD FOR STRONGEST NORTHERLY WINDS IS SUNDAY NIGHT INTO EARLY MONDAY...STARTING WITH THE NORTH HALF...THEN TRANSITIONING DOWN THE LAKE. HAVE PEGGED THIS TIME FRAME FOR NORTH AND NORTHEAST WINDS UP TO 30 KT...BUT CANNOT RULE OUT LOW END GALES...SO THIS PERIOD WILL NEED TO BE MONITORED. THE STRONG NORTHERLY WINDS AND BUILDING WAVES WILL ALSO LEAD TO A HIGH LIKELIHOOD OF CONDITIONS HAZARDOUS TO SMALL CRAFT FOR THE ILLINOIS AND NORTHWEST INDIANA NEARSHORE WATERS LATE SUNDAY NIGHT OR EARLY MONDAY MORNING INTO MONDAY EVENING. WINDS WILL BRIEFLY SUBSIDE AND TURN SOUTHEAST LATE MONDAY NIGHT AS THE HIGH QUICKLY MOVES EAST. STRONG LOW PRESSURE WILL APPROACH THE UPPER GREAT LAKES FROM THE NORTHERN PLAINS ON TUESDAY...STRENGTHENING THE SOUTHERLY FLOW...BUT AT THIS POINT...THE AIR MASS MOVING ACROSS THE LAKE WILL BE MILD...AND GUSTS WILL BE LIMITED BY INCREASINGLY STABLE CONDITIONS. WILL CERTAINLY NEED TO MONITOR THIS PERIOD AS WELL...AS THE WINDS NOT FAR ABOVE THE STABLE LAYER WILL BE QUITE STRONG. COLDER...UNSTABLE CONDITIONS AND STRONGER WESTERLY WINDS WILL RETURN ON WEDNESDAY AFTER THE COLD FRONT TRAILING FROM THE LOW PRESSURE SWEEPS ACROSS THE LAKE. RC && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Mar 23, 4:20 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
420 PM CDT FRI MAR 23 2012
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
242130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
420 PM CDT FRI MAR 23 2012 /520 PM EDT FRI MAR 23 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS ARE LIKELY THIS AFTERNOON...SOME MAY PRODUCE:
CLOUD TO GROUND LIGHTNING
HEAVY DOWNPOURS
HAIL TO THE SIZE OF QUARTERS
DAMAGING WINDS
AREAS AFFECTED AND TIMING:
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS PORTIONS OF EAST CENTRAL ILLINOIS AND NORTHWEST
INDIANA...GENERALLY SOUTH OF INTERSTATE 80.
DISCUSSION:
THUNDERSTORMS HAVE DEVELOPED AHEAD OF AN UPPER LEVEL LOW MOVING
EAST TOWARDS SOUTHERN ILLINOIS. THE PRIMARY SEVERE WEATHER
THREATS ARE HAIL AND DAMAGING WINDS MAINLY SOUTH OF INTERSTATE
80. THERE IS A SLIGHT CHANCE OF A BRIEF TORNADO...HOWEVER THE
THREAT WILL DIMINISH THROUGH THE EARLY EVENING. ANY
THUNDERSTORM CAN PRODUCE DEADLY CLOUD TO GROUND LIGHTNING AND
HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY THROUGH TUESDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL BE NEEDED THROUGH THIS EVENING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-242130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
420 PM CDT FRI MAR 23 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY THIS AFTERNOON THROUGH MIDNIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED ALONG THE
INDIANA AND ILLINOIS NEAR SHORE WATERS SUNDAY NIGHT THROUGH
MONDAY EVENING...AND ARE POSSIBLE AGAIN ON TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY THROUGH TUESDAY
NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-242130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
420 PM CDT FRI MAR 23 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY THIS AFTERNOON THROUGH MIDNIGHT
PRIMARILY OVER THE SOUTHERN HALF OF LAKE MICHIGAN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY THROUGH TUESDAY
NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
BMDIn the hours before
Special weather statement, Mar 23, 3:03 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 303 PM CDT FRI MAR 23 2012 ILZ006-014-240000- LAKE IL-COOK- INCLUDING THE CITIES OF...WAUKEGAN...CHICAGO 303 PM CDT FRI MAR 23 2012 ...PATCHY DENSE FOG TO CONTINUE THIS AFTERNOON AND EVENING... AREAS OF FOG WITH PATCHY DENSE FOG CONTINUES FOR AREAS IMMEDIATELY NEAR THE SHORE OF LAKE MICHIGAN ACROSS NORTHEAST ILLINOIS. ALTHOUGH THE THE MORE DENSE FOG IS EXPECTED TO REMAIN JUST ALONG THE SHORE...THIS DENSE FOG MAY BRIEFLY MOVE INLAND PRODUCING LOW VISIBILITIES OF ONE QUARTER MILE OR LESS AT TIMES. DUE TO THE NARROW EXTENT OF THIS FOG...VISIBILITIES MAY CHANGE QUICKLY OVER SHORT DISTANCES AND MOTORISTS ARE URGED TO USE CAUTION AND REMAIN ALERT FOR THESE CHANGING CONDITIONS. RODRIGUEZ
Local storm report, Mar 23, 4:08 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
408 PM CDT FRI MAR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 2 N CHESTERTON 41.63N 87.06W
03/23/2012 M1.30 INCH PORTER IN TRAINED SPOTTER
SINCE 7AM...1.3 INCHES OF RAINFALL HAS FALLEN IN INDIANA
DUNES STATE PARK.
&&
BMDSpecial weather statement, Mar 23, 4:26 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
426 PM CDT FRI MAR 23 2012
ILZ019-032-232215-
LA SALLE IL-LIVINGSTON IL-
426 PM CDT FRI MAR 23 2012
...SPECIAL WEATHER STATEMENT...
AT 421 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM 11 MILES SOUTH OF FLANAGAN...MOVING NORTH AT 15 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLANAGAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES...
VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4075 8894 4092 8894 4092 8905 4093 8905
4103 8905 4108 8883 4075 8874 4075 8877
4075 8893
TIME...MOT...LOC 2126Z 163DEG 14KT 4074 8887
ENDERLENSpecial weather statement, Mar 23, 4:44 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 444 PM CDT FRI MAR 23 2012 ILZ033-INZ010-019-232230- BENTON IN-IROQUOIS IL-NEWTON IN- 444 PM CDT FRI MAR 23 2012 ...SPECIAL WEATHER STATEMENT... AT 439 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF CLAYTONVILLE...MOVING NORTH AT 20 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLAYTONVILLE... MILFORD... STOCKLAND... FREELAND PARK... SHELDON... WATSEKA... RAUB... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4082 8781 4074 8741 4048 8754 4049 8785 TIME...MOT...LOC 2144Z 195DEG 16KT 4044 8772 ENDERLEN
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:19 PM CDT | Special Weather Statement | LOT | Kane | 26 min |
| Mar 22, 7:42 PM CDT | Special Weather Statement | LOT | Kane | 33 min |
| Mar 22, 8:34 PM CDT | Special Weather Statement | LOT | Boone | 26 min |
| Mar 23, 3:26 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois | 64 min |
| Mar 23, 4:26 PM CDT | Special Weather Statement | LOT | Livingston | 49 min |
| Mar 23, 4:44 PM CDT | Special Weather Statement | LOT | Iroquois | 46 min |
| Mar 23, 6:04 PM CDT | Special Weather Statement | LOT | Will | 56 min |
| Mar 23, 6:35 PM CDT | Marine Dense Fog Advisory | LOT | 49 hr | |
| Mar 23, 6:38 PM CDT | Dense Fog Advisory | LOT | Boone, DeKalb, DuPage, Kane, Lake, Lee and 3 more | 19 hr |
| Mar 23, 5:59 PM CDT | Special Weather Statement | LOT | Newton | 46 min |
| Mar 23, 6:06 PM CDT | Special Weather Statement | LOT | Newton | 39 min |
| Mar 23, 6:45 PM CDT | Special Weather Statement | LOT | Lake, Porter | 60 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.